Alert archive / Montana / Red Flag Warnings in 2007
Red Flag Warning 16, NWS Missoula, MT
NWS Missoula, MT issued this red flag warning at Aug 9, 2007, 2:32 PM MDT for 16 counties in Montana. It took effect at Aug 10, 2007, 12:00 PM MDT. It was in force for 9 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 9, 2007, 2:32 PM MDT (20:32 UTC)
- In effect from
- Aug 10, 2007, 12:00 PM MDT
- Expired
- Aug 10, 2007, 8:54 PM MDT
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
Counties Beaverhead County, MT, Deer Lodge County, MT, Flathead County, MT, Glacier County, MT, Granite County, MT, Jefferson County, MT, Lake County, MT, Lewis and Clark County, MT, Lincoln County, MT, Madison County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 41 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 2:12 PM MDT | TSTM WND GST 53 | 5 Ne Dillon, MT | 53 MPH PEAK WIND GUST AT THE DILLON AIRPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 8.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2402 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KMSO 092032 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MDT THU AUG 9 2007 MTZ104>111-100445- /O.UPG.KMSO.FW.A.0011.070810T1800Z-070811T0600Z/ /O.NEW.KMSO.FW.W.0016.070810T1800Z-070811T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 232 PM MDT THU AUG 9 2007 ...RED FLAG WARNING IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 104 THROUGH 111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM WILL PRODUCE GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WARNING AREA. EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ102-103-100445- /O.NEW.KMSO.FW.A.0012.070810T1800Z-070811T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 132 PM PDT THU AUG 9 2007 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE (ZONES 102 AND 103)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM COULD PRODUCE GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WATCH AREA. EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND POTENTIAL FOR LARGE FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
4 follow-up statements
000 WWUS85 KMSO 100407 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 1007 PM MDT THU AUG 9 2007 MTZ104>111-101215- /O.CON.KMSO.FW.W.0016.070810T1800Z-070811T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 1007 PM MDT THU AUG 9 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 104 105 106 107 108 109 110 AND 111)... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 9 PM MDT FRIDAY. A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM WILL PRODUCE GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WARNING AREA. EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ IDZ102-103-101215- /O.CON.KMSO.FW.A.0012.070810T1800Z-070811T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 907 PM PDT THU AUG 9 2007 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE (ZONES 102 103)... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY EVENING. A PACIFIC WEATHER SYSTEM WILL BE MOVING THROUGH SOUTHWEST CANADA WITH A DRY COLD FRONT SWEEPING ACROSS NORTHERN IDAHO AND WESTERN MONTANA FRIDAY AND FRIDAY EVENING. THIS SYSTEM COULD PRODUCE GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WATCH AREA. EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT COULD CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND POTENTIAL FOR LARGE FIRE GROWTH. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$
000 WWUS85 KMSO 101036 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 436 AM MDT FRI AUG 10 2007 IDZ102-103-101145- /O.CAN.KMSO.FW.A.0012.070810T1800Z-070811T0300Z/ PALOUSE/HELLS CANYON-CLEARWATER/NEZ PERCE- 336 AM PDT FRI AUG 10 2007 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE PALOUSE/HELLS CANYON...CLEARWATER/NEZ PERCE (ZONES 102 AND 103)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE FIRE WEATHER WATCH. ALTHOUGH SOME MIDSLOPE AND RIDGETOP LOCATIONS SHOULD SEE RED FLAG CONDITIONS...THEY WILL NOT BE WIDESPREAD ENOUGH TO WARRANT A WARNING. $$ MTZ104>111-102100- /O.CON.KMSO.FW.W.0016.070810T1800Z-070811T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 436 AM MDT FRI AUG 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 104-111)... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. A PACIFIC WEATHER SYSTEM WILL MOVE THROUGH FRIDAY AND FRIDAY EVENING. THIS SYSTEM WILL PRODUCE GUSTY WEST TO SOUTHWEST WINDS 15 TO 25 MPH ACROSS THE WARNING AREA. EVEN STRONGER GUSTS ARE POSSIBLE OVER THE HIGHER TERRAIN. THESE WINDS COMBINED WITH RELATIVELY LOW HUMIDITIES BETWEEN 15 AND 25 PERCENT WILL CREATE HAZARDOUS FIRE WEATHER CONDITIONS AND THE POTENTIAL FOR LARGE FIRE GROWTH. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 102047 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 247 PM MDT FRI AUG 10 2007 MTZ104>111-110300- /O.CON.KMSO.FW.W.0016.000000T0000Z-070811T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 247 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI... FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT...DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. A SURFACE COLD FRONT ASSOCIATED WITH AN UPPER LEVEL TROUGH MOVING THROUGH THE REGION IS CURRENTLY STALLED OVER SOUTHWEST MONTANA. THUNDERSTORMS HAVE FORMED ALONG AND SOUTH OF THE BOUNDARY THIS AFTERNOON AND WILL CONTINUE INTO THE EARLY EVENING HOURS. BEHIND THE FRONT...SOUTHWEST TO WEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH HAVE BEEN OBSERVED. HUMIDITIES CONTINUE TO FALL THIS AFTERNOON AND ARE EXPECTED TO BOTTOM OUT IN THE MID TEENS TO MID 20S BY EARLY EVENING. THE UPPER TROUGH AND SURFACE FRONT WILL PASS EAST OF THE DISTRICT LATER THIS EVENING AS SURFACE RIDGING BUILDS OVER THE AREA. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KMSO 110254 RFWMSO RED FLAG WARNING NATIONAL WEATHER SERVICE MISSOULA MT 854 PM MDT FRI AUG 10 2007 MTZ104>111-110400- /O.CAN.KMSO.FW.W.0016.000000T0000Z-070811T0300Z/ KOOTENAI-FLATHEAD/GLACIER PARK-WEST LOLO- SALISH AND KOOTENAI RESERVATION-EAST LOLO-BITTERROOT- DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD- 854 PM MDT FRI AUG 10 2007 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITIES ACROSS THE KOOTENAI...FLATHEAD/GLACIER PARK...WEST LOLO...SALISH AND KOOTENAI RESERVATION...EAST LOLO...BITTERROOT... DEERLODGE/WEST BEAVERHEAD...EAST BEAVERHEAD (ZONES 104 THROUGH 111)... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE RED FLAG WARNING. WINDS HAVE ALREADY OR WILL BE DIMINISHING SHORTLY ACROSS WESTERN MONTANA THIS EVENING. IN ADDITION...HUMIDITIES HAVE BEGUN TO RECOVERY SLOWLY. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this red flag warning went out at Aug 9, 9:52 AM MDT, 4 hours 40 minutes earlier.
Area forecast discussion, Aug 9, 9:52 AM MDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
952 AM MDT THU AUG 9 2007
.DISCUSSION...SOUTHWEST FLOW WILL CONTINUE OVER THE NORTHERN
ROCKIES TODAY. THE BEST MOISTURE AND INSTABILITY APPEARS TO BE
ACROSS SOUTHWEST MONTANA AND CENTRAL IDAHO. THE SHOWERS THAT
DEVELOP ACROSS THIS REGION COULD PRODUCE GUSTY AND ERRATIC WINDS.
TEMPERATURES APPEAR TO BE ON TRACK FOR TODAY...WHICH WILL BE
SLIGHTLY WARMER THAN YESTERDAY.
&&
.AVIATION...AREAS OF SMOKE WILL CAUSE LOWERED
VISIBILITIES ALONG WITH MOUNTAIN AND PASS OBSCURATIONS ACROSS
MUCH OF WESTERN MONTANA THIS MORNING. ISOLATED SHOWERS AND
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS
SOUTHWEST MONTANA AND CENTRAL IDAHO...MAINLY AFFECTING TERMINAL
KBTM AND THE EASTERN PORTION OF TWEB ROUTE 338. THE MAIN AVIATION
THREAT WITH THESE CELLS WILL BE GUSTY AND ERRATIC WINDS. PLEASE
SEE APPROPRIATE TAFS AND TWEBS.
&&
.AIR QUALITY...AREAS IMPACTED BY POOR AIR QUALITY AND REDUCED VISIBILITY
IN SMOKE AND HAZE ARE THE BITTERROOT VALLEY...I-90 JUST EAST OF
MISSOULA TO NEAR BUTTE... HIGHWAYS 200 AND 83 AND THE ROCK CREEK RIVER
DRAINAGE IN MONTANA. IN IDAHO...THE SALMON RIVER VALLEY FROM
SALMON TO JUST EAST OF RIGGINS IS ALSO IMPACTED BY SMOKE. LOOK
FOR THESE AREAS TO SEE IMPROVEMENT AROUND 4 PM WHEN WINDS BEGIN TO
MIX THE ATMOSPHERE. THESE AREAS SHOULD SEE A REPEAT OF POOR AIR
QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE DURING THE
MORNING HOURS THROUGH FRIDAY.
SURFACE WINDS ARE EXPECTED TO SHIFT TO THE NORTH AND EAST
SATURDAY INTO SUNDAY MORNING... WHICH WILL TAKE THE SMOKE AND HAZE
FURTHER TO THE WEST...IMPACTING THE MISSOULA AND OTHER AREA
VALLEYS THIS WEEKEND. MONDAY THROUGH WEDNESDAY...LIGHT AND
VARIABLE WINDS ARE EXPECTED IN THE MORNINGS...WITH ALL VALLEYS
EXPECTED TO SEE SOME IMPACT IN POOR AIR QUALITY AND REDUCED
VISIBILITY IN SMOKE AND HAZE. IMPROVEMENT SHOULD BE SEEN DURING
THE AFTERNOON AND EVENINGS...AS WESTERLY WINDS INCREASE AND MIX
THE ATMOSPHERE.
&&
.PREV DISCUSSION... /ISSUED 407 AM MDT THU AUG 9 2007/
DISCUSSION...TODAY THROUGH FRIDAY NIGHT...MAIN FORECAST CHALLENGE
IS A DRY COLD FRONT MOVING THROUGH TONIGHT AND FRIDAY...AND THE
WINDS EXPECTED WITH IT. MODELS IN FAIRLY GOOD AGREEMENT WITH WIND
SPEEDS IN THE 15 TO 25 MPH RANGE FOR MOST CENTRAL IDAHO AND
WESTERN MONTANA. INCREASED WIND VELOCITIES DUE TO THIS...MAINLY IN
THE AFTERNOON WHEN CONVECTION WILL BE AT ITS PEAK. FEW OTHER
CHANGES MADE TO PREVIOUS FORECAST.
SATURDAY THROUGH WEDNESDAY...A RIDGE OF HIGH PRESSURE WILL BEGIN
TO STRENGTHEN OVER THE NORTHERN ROCKIES SATURDAY...ALLOWING TEMPERATURES
TO WARM TO WELL ABOVE NORMAL VALUES ONCE AGAIN. THE AIRMASS UNDER
THE RIDGE IS EXPECTED TO DRY SIGNIFICANTLY THROUGH THE WEEKEND...EFFECTIVELY
ENDING ANY CHANCE OF SHOWERS AND THUNDERSTORMS UNTIL TUESDAY. ON
TUESDAY...THE FLOW PATTERN ALOFT WILL BECOME MORE SOUTHWESTERLY...USHERING
MORE MOISTURE BACK INTO THE REGION. UNSTABLE CONDITIONS DUE TO
SURFACE HEATING WILL COMBINE WITH THE INCREASING MOISTURE TO
ALLOW FOR AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS MUCH OF
WESTERN MONTANA AND NORTH CENTRAL IDAHO. ADDITIONALLY...INCREASING
WINDS ALOFT WILL MIX TO THE SURFACE EACH AFTERNOON...BRINGING
POSSIBLE GUSTY WINDS BACK INTO THE PICTURE.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...FIRE WEATHER WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING
FOR BITTERROOT-DEERLODGE/WEST BEAVERHEAD-EAST BEAVERHEAD-
EAST LOLO-FLATHEAD/GLACIER PARK-KOOTENAI-SALISH AND
KOOTENAI RESERVATION-WEST LOLO.
ID...NONE.
&&
SHORT TERM...SMITH
PREV DISCUSSION....STEGEMILLER/VIA
AVIATION...STEGEMILLERHazardous weather outlook, Aug 9, 9:45 AM MDT, 4 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MISSOULA MT 945 AM MDT THU AUG 9 2007 MTZ005>007-043-101100- MISSOULA/BITTERROOT VALLEYS-BITTERROOT/SAPPHIRE MOUNTAINS- BUTTE/BLACKFOOT REGION-POTOMAC/SEELEY LAKE REGION- 945 AM MDT THU AUG 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MONTANA. .DAY ONE...TODAY AND TONIGHT THE BITTERROOT VALLEY...I-90 JUST EAST OF MISSOULA TO BUTTE... HIGHWAY 200 AND 83 CORRIDORS AS WELL AS THE ROCK CREEK RIVER DRAINAGE CONTINUE TO SEE UNHEALTHY AIR QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE THIS MORNING. LOOK FOR IMPROVEMENT FOR ALL VALLEYS BY AROUND 4 PM THIS AFTERNOON AS WEST TO NORTHWEST WINDS INCREASE AND MIX THE ATMOSPHERE. IN ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS NEAR THE SOUTHERN BITTERROOT VALLEY OVER TO NEAR BUTTE MAY CAUSE GUSTY ERRATIC WINDS OF 45 TO 50 MPH LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS BEFORE DISSIPATING NEAR DARK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ON FRIDAY...LOOK FOR SIMILAR CONDITIONS AS TODAY WITH THE BITTERROOT VALLEY...I-90 JUST EAST OF MISSOULA TO NEAR BUTTE... HIGHWAY 200 AND 83 CORRIDORS AS WELL AS THE ROCK CREEK RIVER DRAINAGE BEING IMPACTED BY POOR AIR QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE. ALL VALLEYS SHOULD SEE IMPROVEMENT IN AIR QUALITY BY EARLY AFTERNOON AS A COOL FRONT PASSES THE AREA AND MIXES THE ATMOSPHERE. SATURDAY INTO SUNDAY MORNING...SURFACE WINDS ARE EXPECTED TO SHIFT TO THE NORTH AND EAST TAKING SMOKE FROM AREA FIRES TO THE WEST IMPACTING THE MISSOULA VALLEY AS WELL AS ALL OTHER VALLEYS IN THE AREA. MONDAY THROUGH WEDNESDAY...LIGHT AND VARIABLE WINDS ARE EXPECTED IN THE MORNINGS...WITH ALL VALLEYS EXPECTED TO SEE SOME IMPACT IN POOR AIR QUALITY AND REDUCED VISIBILITY IN SMOKE AND HAZE. IMPROVEMENT SHOULD BE SEEN DURING THE AFTERNOON AND EVENINGS...AS WESTERLY WINDS INCREASE AND MIX THE ATMOSPHERE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. IDZ006-009-010-101100- SOUTHERN CLEARWATER MOUNTAINS-WESTERN LEMHI COUNTY- EASTERN LEMHI COUNTY- 945 AM MDT THU AUG 9 2007 /845 AM PDT THU AUG 9 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO. .DAY ONE...TODAY AND TONIGHT AREAS OF SMOKE AND HAZE CONTINUE TO REDUCED VISIBILITY IN THE VALLEYS FROM NEAR BY FIRES. THE SALMON RIVER VALLEY FROM SALMON TO JUST EAST OF RIGGINS IS IMPACTED THE MOST BY THE SMOKE AND HAZE THIS MORNING. LOOK FOR IMPROVEMENT IN VISIBILITY AND AIR QUALITY BY AROUND 4 PM THIS AFTERNOON AS AFTERNOON WINDS MIX THE ATMOSPHERE. IN ADDITION...ISOLATED SHOWERS AND THUNDERSTORMS NEAR EASTERN LEMHI COUNTY MOUNTAINS MAY CAUSE GUSTY ERRATIC WINDS OF 45 TO 50 MPH LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS BEFORE DISSIPATING NEAR DARK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY LOOK FOR AREAS OF POOR VISIBILITY AND AIR QUALITY AT TIMES IN THE VALLEYS FROM SMOKE AND HAZE DURING THE MORNING HOURS...AS NEAR BY FIRES CONTINUE. AFTERNOON AND EVENING WINDS SHOULD IMPROVE AIR QUALITY AND VISIBILITY EACH DAY AS THE ATMOSPHERE MIXES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 9:46 PM MDT | Fire Weather Watch | MSO | Beaverhead, Deer Lodge, Flathead, Glacier, Granite, Jefferson and 10 more | 17 hr |
Nearby
Red Flag Warnings in Montana, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.